Arkansas, 2015Flash Flooding and Flood in Arkansas, May 8 to 11, 2015
May 8 to 11, 2015 · NWS LZK · 24 events in 10 counties and zones
A large upper level storm system slowly approached the state from the west, pumping in large amounts of moisture into the region. At the same time, surface low pressure developed ahead of this upper level low and moved northeast over portions of Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $220,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large upper level storm system slowly approached the state from the west, pumping in large amounts of moisture into the region. At the same time, surface low pressure developed ahead of this upper level low and moved northeast over portions of Arkansas. As these systems passed overhead, several rounds of showers and thunderstorms were seen during the period of the 8th through the 11th of May. Very heavy rainfall was observed and many instances of flash flooding were seen. Some severe weather was also seen as large hail and damaging were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 8, 11:37 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, May 8, 11:37 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1237 PM CDT FRI MAY 8 2015
.DISCUSSION...
UPDATED TO INCLUDE THE 18Z AVIATION DISCUSSION BELOW...
&&
.AVIATION...
SOME SHRA/TSRA ONGOING ACROSS PORTIONS OF THE STATE EARLY THIS
AFTERNOON...WITH SOME MVFR OR LOWER CONDITIONS SEEN UNDER THIS
ACTIVITY. DO THINK SOME SITES WILL CONTINUE TO SEE SOME OF THE
SHRA/TSRA ACTIVITY THIS AFTERNOON...SO HAVE MENTIONED THIS WITH
SOME TEMPO GROUPS. OTHERWISE...WILL CONTINUE TO MENTION VCTS
THROUGHOUT THE FORECAST AS THERE WILL ADDITIONAL PERIODS OF
SCATTERED TO MORE WIDESPREAD ACTIVITY THROUGH MIDDAY SAT. THE
EXACT TIMING FOR EACH TERMINAL REMAINS UNCERTAIN HOWEVER. SOME
PATCHY FOG OR LOW CIGS COULD ALSO BE SEEN BY AROUND SUNRISE SAT
MORNING.
&&
PREV DISCUSSION... /ISSUED 331 AM CDT FRI MAY 8 2015/
SHORT TERM...TODAY THROUGH MONDAY NIGHT
SOUTHWEST FLOW ALOFT WILL CONTINUE OVER THE MID SECTION OF THE
COUNTRY TODAY AND THROUGH MUCH OF THE PERIOD. SUBTROPICAL STORM
ANA IS OFF THE SOUTH CAROLINA COAST. UPPER LOW PRESSURE OVER
CALIFORNIA TODAY WILL MOVE THROUGH THE FOUR CORNERS AREA
SATURDAY...THEN NORTHEAST INTO THE PLAINS SUNDAY...AND UPPER
MIDWEST MONDAY. THE FLOW WILL BECOME ZONAL OVER ARKANSAS LATE
MONDAY.
SEVERAL WAVES OF PRECIPITATION WILL MOVE ACROSS ARKANSAS TODAY AND THROUGH
THE WEEKEND. A SLOW MOVING COLD FRONT IS LOCATED FROM NORTH
MISSOURI TO THE TEXAS PANHANDLE THIS MORNING. RAIN CHANCES WILL
INCREASE AS THE FRONT APPROACHES. WITH WARM MOIST AIR AHEAD OF THE
FRONT...THE ATMOSPHERE WILL DESTABILIZE AND THUNDERSTORM CHANCES
WILL INCREASE SATURDAY AND SUNDAY. SEVERE WEATHER CHANCES WILL
REMAIN WEST OF ARKANSAS TODAY AND SATURDAY. HOWEVER...SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY INTO EARLY MONDAY ALONG
AND AHEAD OF THE COLD FRONT. HIGH PRESSURE WILL BUILD INTO THE
STATE MONDAY...PUSHING THE FRONT SOUTH OF THE STATE. ABOVE NORMAL
TEMPERATURES ARE EXPECTED THROUGH THE PERIOD...THEN COOLER BEHIND
THE FRONT.
LONG TERM...TUESDAY THROUGH THURSDAY
FRONTAL BOUNDARY WILL BE STALLED OUT NEAR SOUTHERN ARKANSAS...WITH
HIGH PRESSURE CENTERED IN THE PLAINS. THIS WILL KEEP RAIN CHANCES
OVER THE SOUTHEAST HALF OF THE AREA THROUGH THE PERIOD.
TEMPERATURES WILL BE CLOSE TO OR A LITTLE BELOW CLIMATOLOGICAL
AVERAGES. BY THE END OF THE PERIOD...THE SURFACE BOUNDARY MAY
START TO PUSH BACK TO THE NORTH AS A WARM FRONT...WITH RAIN
CHANCES INCREASING OVER THE REMAINDER OF THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 81 66 82 67 / 50 50 60 40
CAMDEN AR 84 69 84 69 / 40 30 40 30
HARRISON AR 79 65 78 65 / 40 60 60 60
HOT SPRINGS AR 82 69 83 69 / 60 40 60 40
LITTLE ROCK AR 82 69 84 69 / 50 40 60 30
MONTICELLO AR 85 68 84 70 / 30 20 30 20
MOUNT IDA AR 82 69 81 68 / 60 50 60 60
MOUNTAIN HOME AR 80 65 79 66 / 40 60 60 50
NEWPORT AR 82 67 83 69 / 50 50 60 30
PINE BLUFF AR 83 69 84 70 / 40 30 40 30
RUSSELLVILLE AR 81 68 80 67 / 50 50 60 50
SEARCY AR 82 68 83 68 / 50 40 60 30
STUTTGART AR 83 68 84 69 / 40 30 50 30
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...62
Hazardous weather outlook, May 8, 4:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI MAY 8 2015
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI MAY 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE MORNING
HOURS...BUT SHOULD DIMINISH AFTER SUNRISE. WITH THE HEATING OF THE
DAY...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-
DEVELOP BY THE AFTERNOON HOURS. WHILE A STORM OR TWO MAY BRIEFLY
BECOME STRONG...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED.
LOCALIZED HEAVY RAINFALL IS ALSO A POSSIBILITY WITH ANY STRONGER
STORMS. HOWEVER...WIDESPREAD FLOODING ISSUES ARE NOT EXPECTED.
ANY STORMS THAT DEVELOP THIS AFTERNOON ARE LIKELY TO DIMINISH AROUND
SUNSET. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO MOVE INTO THE STATE LATE TONIGHT OR EARLY SATURDAY MORNING..
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY AND
SUNDAY...AS SEVERAL UPPER LEVEL SYSTEMS MOVE THROUGH THE REGION.
ISOLATED STRONG STORMS WILL BE POSSIBLE.
HOWEVER...THE HIGHEST CHANCE OF STRONG TO SEVERE THUNDERSTORMS WILL
BE ON SUNDAY...AS A COLD FRONT APPROACHES THE REGION. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT...SPREADING
ACROSS THE STATE DURING THE AFTERNOON AND EARLY EVENING HOURS.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND
NIGHT. AT THIS POINT...IT APPEARS LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY CONCERN WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP.
THE THREAT FOR SEVERE STORMS MAY PERSIST INTO EARLY MONDAY...UNTIL
THE FRONT CLEARS THE STATE.
THROUGH EARLY MONDAY...HEAVY RAINFALL WILL BE A CONCERN WITH ANY
STRONGER STORMS THAT DEVELOP. WHILE WIDESPREAD FLOODING IS NOT A
CONCERN AT THIS POINT...FURTHER RAINFALL FORECASTS WILL NEED TO BE
MONITORED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
57
Event by event
18 flash flood, 2 thunderstorm wind, 2 heavy rain, 1 flood, 1 hail. Local standard time, as filed.
Flash Flood, Clark
- When
- May 8, 1:00 PM CST to 2:00 PM CST
- Where
- Clark County, Hollywood to 0.51 mi NNW of Hollywood
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.100, -93.250
Flooding was observed at the intersection of Highways 26 and 53 at Hollywood, Arkansas in Clark County.
Flood, Hot Spring
- When
- May 9, 2:00 AM CST to 3:15 AM CST
- Where
- Hot Spring County, Bismarck to 0.26 mi WSW of Bismarck
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 34.320, -93.170
Highway 7 south of Bismark was flooded.
Flash Flood, Clark
- When
- May 9, 2:25 AM CST to 3:25 AM CST
- Where
- Clark County, 0.4 mi NE of Caddo Vly to 0.7 mi S of Caddo Vly
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.183, -93.064
About 3 inches of water were in the Waffle House at Caddo Valley off of I-30 in Clark County.
Flash Flood, Clark
- When
- May 9, 2:30 AM CST to 4:00 AM CST
- Where
- Clark County, 2.29 mi W of Arkadelphia to 1.33 mi WNW of Gum Spgs
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.120, -93.110
Highway 26 was flooded west of Arkadelphia.
Flash Flood, Pike
- When
- May 9, 2:55 AM CST to 3:30 AM CST
- Where
- Pike County, 0.69 mi N of Glenwood to 1.07 mi WNW of Glenwood
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.330, -93.550
A few streets in Glenwood were under water.
Flash Flood, Polk
- When
- May 9, 2:00 PM CST to 4:00 PM CST
- Where
- Polk County, 0.92 mi N of Mena Muni Arpt to 1.26 mi W of Mena Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.563, -94.217
Several roads in and around Mena were covered by water.
Thunderstorm Wind, Pike
- When
- May 9, 3:05 PM CST
- Where
- Pike County, 1.5 mi SSE of Mt Moriah
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.100, -93.670
Trees were blown down across Highway 27 north of Murfreesboro.
Flash Flood, Pike
- When
- May 9, 3:45 PM CST to 5:00 PM CST
- Where
- Pike County, 0.3 mi ESE of Kimberley to 0.61 mi W of Kimberley
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.048, -93.675
Several streets in Murfreesboro were under water.
Flash Flood, Pike
- When
- May 9, 3:55 PM CST to 5:00 PM CST
- Where
- Pike County, 0.46 mi ESE of Antoine to 1.06 mi WSW of Antoine
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.026, -93.413
Several roads in Antoine were under water.
Flash Flood, Yell
- When
- May 9, 10:40 PM CST to May 10, 1:00 AM CST
- Where
- Yell County, 1.78 mi ESE of Sills to 0.22 mi SE of Sills
- Cause
- Heavy Rain
- Injuries
- 2 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.271, -93.240
A water rescue was completed of 4 people who were in a car that went off into a creek off on Southpoint Lane west of Dardanelle. Two individuals had minor injuries.
Flash Flood, Johnson
- When
- May 10, 1:00 AM CST to 3:30 AM CST
- Where
- Johnson County, 1.35 mi NW of Clarksville Muni Arp to 2.19 mi ENE of Jamestown
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.485, -93.445
Many roads across the city of Clarksville were covered by water.
Flash Flood, Johnson
- When
- May 10, 1:00 AM CST to 3:30 AM CST
- Where
- Johnson County, Hunt to 1.7 mi N of Center Pt
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 35.530, -93.670
Many roads across the county were washed out due to flash flooding. Two water rescues were performed overnight at homes in the town of Hunt.
Hail, Conway
- When
- May 10, 5:01 PM CST
- Where
- Conway County, 2.68 mi NW of Petit Jean State Park
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.160, -92.930
Flash Flood, Polk
- When
- May 10, 8:40 PM CST to 11:00 PM CST
- Where
- Polk County, 1.04 mi NNE of Cherry Hill to 0.62 mi N of Cherry Hill
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.593, -93.990
Highway 88 was flooded, along with several other roads across the county.
Heavy Rain, Garland
- When
- May 11, 12:00 AM CST to 3:00 AM CST
- Where
- Garland County, 0.69 mi N of (Hot)hot Spgs Arpt
- Reported by
- ASOS
- Coordinates
- 34.480, -93.100
Heavy rain fell during the morning hours of the 11th, with 2.51 inches falling in less than 3 hours.
Flash Flood, Yell
- When
- May 11, 12:20 AM CST to 2:00 AM CST
- Where
- Yell County, 1.84 mi ESE of Gravelly to 1.06 mi SSW of Gravelly
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.870, -93.650
Highway 28 near Little Texas Road were flooded.
Flash Flood, Yell
- When
- May 11, 12:20 AM CST to 2:00 AM CST
- Where
- Yell County, 0.57 mi W of Briggsville to 2 mi WNW of Briggsville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.930, -93.490
Highway 28 west of Briggsville was flooded.
Flash Flood, Yell
- When
- May 11, 12:20 AM CST to 2:00 AM CST
- Where
- Yell County, 0.57 mi W of Danville to 1.2 mi WNW of Waltreak
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.050, -93.390
Highway 80 from western county line to the Highway 27 intersection south of Danville was closed in several places due to flash flooding.
Heavy Rain, Pulaski
- When
- May 11, 2:00 AM CST to 2:50 AM CST
- Where
- Pulaski County, 0.57 mi W of (Ork)no Little Rock Arpt
- Reported by
- Official NWS Observations
- Coordinates
- 34.830, -92.260
Heavy rain fell at the North Little Rock Airport, where 1.79 inches of rain fell in less than an hour.
Thunderstorm Wind, Clark
- When
- May 11, 2:00 AM CST
- Where
- Clark County, 4.06 mi E of Hollywood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.090, -93.180
Several trees were blown down across the county.
Flash Flood, Clark
- When
- May 11, 2:00 AM CST to 5:50 AM CST
- Where
- Clark County, 1.48 mi SSE of Haretown to 1.61 mi W of Alpine
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.999, -93.363
Widespread flooding was observed across the county, with several roads closed. Highways 67, 26, 7, and 51 were all closed, along with several county roads. A water rescue was completed as a vehicle attempted to cross a flooded low water crossing.
Flash Flood, Montgomery
- When
- May 11, 2:00 AM CST to 5:00 AM CST
- Where
- Montgomery County, 4.09 mi WNW of Welsh to 1.17 mi E of Albert
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 34.366, -93.539
Three bridges were washed out, along with several county roads closed due to flash flooding.
Flash Flood, Pike
- When
- May 11, 2:20 AM CST to 4:30 AM CST
- Where
- Pike County, 0.25 mi SSE of Kimberley to 0.57 mi W of Kimberley
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.047, -93.678
Flash flooding was observed across Murfreesboro.
Flash Flood, Pulaski
- When
- May 11, 3:00 AM CST to 5:00 AM CST
- Where
- Pulaski County, 0.76 mi NW of Dixie to 1.17 mi W of Booker
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 34.778, -92.239
Street flooding was observed at several locations in North Little Rock.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, May 8, 2015$600 million · 4.5 in hail · 10 events
- Flash Flooding and Flooding in Colorado, May 8 to 15, 2015$1.9 million · 14 events
- Tornadoes and Flash Flooding in Oklahoma, May 8, 2015$130,000 · EF0 · 55 events
- Flash Flooding in Texas, May 8, 2015$106,000 · 5 events
- Flash Flooding and Hail in Oklahoma, May 8 to 9, 2015$65,000 · 4 in hail · 9 events
- Tornadoes and Damaging Winds in Texas, May 8, 2015EF1 · 6 events
- Tornadoes and Hail in Texas, May 8 to 10, 2015EF0 · 27 events
- Damaging Winds in Illinois, May 8, 2015$20,000 · 52 kt wind · 2 events
- Hail in Texas, May 8, 20152.5 in hail · 15 events
- Tornado and Flash Flooding in Colorado, May 8 to 9, 2015$4,000 · EF0 · 11 events
- Heavy Snow and Winter Weather in Colorado, May 8 to 11, 20159 events
- Marine Thunderstorm Winds in Lake Michigan, May 8, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581089, 581121, 581095, 581099, 581093, 581106, 581082, 581102, 581103, 581125, 581108, 581109, 581078, 581110, 581081, 581112, 581114, 581117, 581080, 581083, 581579, 581589, 581118, 581119.